Alert archive / Illinois / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Dec 11, 2013, 3:06 AM CST for 7 counties in Illinois. It took effect at Dec 11, 2013, 6:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2013, 3:06 AM CST (09:06 UTC)
- In effect from
- Dec 11, 2013, 6:00 PM CST
- Expired
- Dec 12, 2013, 8:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Lincoln, IL
Counties Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 110906 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 306 AM CST WED DEC 11 2013 ...DANGEROUS WIND CHILLS EXPECTED OVERNIGHT... ILZ027>031-111700- /O.NEW.KILX.WC.Y.0002.131212T0000Z-131212T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD- INCLUDING THE CITIES OF...GALESBURG...PEORIA 306 AM CST WED DEC 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY. * WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO THIS EVENING. AS WINDS DIMINISH OVERNIGHT...WIND CHILLS MAY IMPROVE SLIGHTLY...THEN WORSEN AGAIN EARLY THURSDAY MORNING AS THE WINDS INCREASE. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ GEELHART
5 follow-up statements
000 WWUS43 KILX 111407 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 807 AM CST WED DEC 11 2013 ...DANGEROUS WIND CHILLS EXPECTED OVERNIGHT... ILZ027>031-112200- /O.CON.KILX.WC.Y.0002.131212T0000Z-131212T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD- INCLUDING THE CITIES OF...GALESBURG...PEORIA 807 AM CST WED DEC 11 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY. * WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO THIS EVENING. AS WINDS DIMINISH OVERNIGHT...WIND CHILLS MAY IMPROVE SLIGHTLY...THEN WORSEN AGAIN EARLY THURSDAY MORNING AS THE WINDS INCREASE. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$
000 WWUS43 KILX 112053 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 253 PM CST WED DEC 11 2013 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT... ILZ037-038-120900- /O.EXA.KILX.WC.Y.0002.131212T0000Z-131212T1400Z/ TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL 253 PM CST WED DEC 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY. * WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO TONIGHT ESPECIALLY FROM I-74 NORTH. GUSTY NORTHWEST WINDS THIS AFTERNOON WILL DIMINISH TO 5 TO 10 MPH THIS EVENING AS TEMPERATURES FALL TO ZERO TO 5 BELOW ZERO BY LATE THIS EVENING AND OVERNIGHT. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SOME WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ ILZ027>031-120900- /O.CON.KILX.WC.Y.0002.131212T0000Z-131212T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD- INCLUDING THE CITIES OF...GALESBURG...PEORIA 253 PM CST WED DEC 11 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY. * WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO TONIGHT... ESPECIALLY FROM I-74 NORTH. GUSTY NORTHWEST WINDS THIS AFTERNOON WILL DECREASE TO 5 TO 10 MPH THIS EVENING AS TEMPERATURES FALL TO ZERO TO 5 BELOW ZERO LATE THIS EVENING AND OVERNIGHT. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SOME WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ 07
000 WWUS43 KILX 120337 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 937 PM CST WED DEC 11 2013 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT... ILZ027>031-037-038-121000- /O.CON.KILX.WC.Y.0002.000000T0000Z-131212T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 937 PM CST WED DEC 11 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY. * WIND CHILL VALUES...WILL RANGE FROM 15 TO 20 BELOW ZERO LATE TONIGHT AND EARLY THURSDAY. WINDS WILL INCREASE OUT OF THE SOUTHEAST LATE TONIGHT AND COMBINE WITH TEMPERATURES FROM NEAR ZERO TO 5 BELOW ZERO TO PRODUCE DANGEROUS WIND CHILLS. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SOME WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ BARKER
000 WWUS43 KILX 120903 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 303 AM CST THU DEC 12 2013 ...DANGEROUS WIND CHILLS EXPECTED EARLY THIS MORNING... ILZ027>031-037-038-121400- /O.CON.KILX.WC.Y.0002.000000T0000Z-131212T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 303 AM CST THU DEC 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. * WIND CHILL VALUES...WILL BE AROUND 15 BELOW ZERO EARLY THIS MORNING...PRIMARILY BETWEEN 5 AM AND 8 AM. * IMPACTS...THE COMBINATION OF WINDS AND COLD TEMPERATURES CAN CAUSE FROST BITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SOME WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ GEELHART
000 WWUS43 KILX 121357 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 757 AM CST THU DEC 12 2013 ILZ027>031-037-038-121500- /O.EXP.KILX.WC.Y.0002.000000T0000Z-131212T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 757 AM CST THU DEC 12 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... WHILE VERY COLD CONDITIONS WILL PERSIST ACROSS THE AREA EARLY THIS MORNING...WIND CHILL VALUES SHOULD REMAIN ABOVE ADVISORY CRITERIA. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AS A RESULT. $$ BAK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 2:57 AM CST, 9 minutes earlier.
Area forecast discussion, Dec 11, 2:57 AM CST, 9 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 257 AM CST Wed Dec 11 2013 .DISCUSSION... ISSUED 257 AM CST Wed Dec 11 2013 Clipper system making good progress, with associated cold front about to move into southeast Iowa. Main area of light snow associated with the system has been remaining north of I-80 for the most part, with rather dry air over the northern CWA as cloud heights hang around 6000 feet or so. Temperatures tanked fairly quickly across the southeast CWA where a healthy snow cover remains, and some locally dense freezing fog has formed in areas close to the Wabash River. Initial forecast concern will be with low wind chills tonight and whether an advisory is needed, however the main focus will be on the storm system Friday afternoon into Saturday. SHORT TERM...Today through Saturday: Will maintain some chance PoPs across the far north early this morning, but main threat will be for some flurries along and north of I-74 with this system. Cold front should be through most of the area by midday, and through the southeast CWA around mid afternoon. Have maintained non-diurnal temperature trend, and the northwest CWA will likely see falling temperatures nearly all day, reaching the single digits before sunset. Large high pressure will settle southeast into southern Missouri overnight. Most low temperatures should be in the evening, and then level off overnight as winds start to turn southwest due to the high. After coordination with neighboring offices to the north, will issue a wind chill advisory for the far northern CWA (mainly Galesburg to Peoria to El Paso northward). Worst of the wind chills will likely be in the evening, before the wind settle down a bit, but then worsen again around sunrise as the winds start to increase. Upper low currently southwest of San Diego still progged to open up into a wave as it traverses the 4 Corners region Thursday night, before emerging into the central Plains on Friday. Have not made too many changes to precip chances Friday afternoon and evening, with the entire forecast area likely to be seeing some precipitation by Friday evening. Have maintained the snow/sleet mix initially as thermal profiles a narrow wedge of warmer air around 825 mb, but this should quickly switch to snow in much of central Illinois as evaporative cooling takes place. The southeast CWA is a bit more iffy on the switchover, with sleet and potentially some light freezing rain also possible. The snow should end from west to east on Saturday, potentially as a rain/snow mix in the afternoon. Currently looking like this should be an advisory type system, with a few inches of snow possible. LONG TERM...Sunday through Tuesday: Still a few longer term questions on the breakdown of the persistent cold pattern. Most recent longer range model runs provide one final glancing blow of Arctic air on Sunday before trying to warm things up. However, broader upper troughs will continue to periodically drop southeast in the active northern jet stream, sending clipper type systems into the Great Lakes. These largely appear to remain to our north, so have kept PoPs at slight chance levels and out of the worded forecasts for now. Geelhart && .AVIATION... ISSUED 1108 PM CST Tue Dec 10 2013 Southern edge of moisture associated with clipper system moving across Iowa having problems saturating lower levels. Associated cold front should cross the area Wednesday morning. MVFR conditions will likely be post-frontal associated with strong cold advection. Will be removing pcpn from KPIA terminal forecast, but will retain MVFR ceilings for several hours after frontal passage per NAM time height plots. Subsidence of dry air should finally clear residual boundary layer moisture by 21-24Z. Cold front will also shift 190-220 degree winds to 300-330 degrees and increase gusts. Highest winds will likely just after clearing as mixing of higher momentum air allow winds to gust to near 25 kts before winds decouple in very cold and mostly clear air mass Wednesday evening. Barker && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY from 6 pm CST tonight to 8 am CST Thursday for ILZ027>031. &&
Hazardous weather outlook, Dec 10, 3:16 PM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CST TUE DEC 10 2013 ILZ027>031-036-037-111200- FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 316 PM CST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WEAK DISTURBANCE WILL BRING A PERIOD OF LIGHT SNOW TO NORTH-CENTRAL ILLINOIS LATE TONIGHT INTO EARLY WEDNESDAY. AROUND 1 INCH OF SNOW IS EXPECTED ALONG AND NORTH OF A GALESBURG TO LACON LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTERLY COLD CONDITIONS WILL SPILL INTO THE AREA WEDNESDAY NIGHT...WITH LOW TEMPERATURES AROUND ZERO...AND WIND-CHILL VALUES DIPPING TO BETWEEN TEN BELOW AND TWENTY BELOW ZERO. A STORM SYSTEM WILL BRING SNOW TO THE AREA LATE FRIDAY INTO SATURDAY. A LIGHT ACCUMULATION OF SNOW IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-040>057-061-111200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 316 PM CST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SINGLE DIGIT OVERNIGHT LOWS ARE EXPECTED WEDNESDAY NIGHT...WITH WIND-CHILL VALUES DIPPING TO BETWEEN 5 BELOW AND 15 BELOW ZERO. A STORM SYSTEM WILL BRING A MIX OF SNOW AND SLEET TO THE AREA LATE FRIDAY INTO SATURDAY. A LIGHT ACCUMULATION OF SNOW IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-111200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 316 PM CST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SINGLE DIGIT OVERNIGHT LOWS ARE EXPECTED WEDNESDAY NIGHT...WITH WIND-CHILL VALUES DIPPING TO BETWEEN ZERO AND 10 BELOW ZERO. A STORM SYSTEM WILL BRING A MIX OF SNOW AND SLEET TO THE AREA LATE FRIDAY INTO SATURDAY. A LIGHT ACCUMULATION OF SNOW IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Wind Chill Advisories in Illinois, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.